Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 203, NWS Springfield, MO

August 25, 2016Camden County, Dallas County, Laclede County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2016, 4:05 PM CDT for Camden County, Dallas County, Laclede County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2016, 4:05 PM CDT (21:05 UTC)
Expired
Aug 25, 2016, 4:45 PM CDT
In force
40 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Camden County, MO, Dallas County, MO, Laclede County, MO

The radar

The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 4:32 PM CDTTSTM WND DMG4 Se Leadmine, MODELAYED REPORT... NUMEROUS TREE LIMBS DOWN ON PROPERTY AND PRIVATE ROADWAY INCLUDING HEALTHY 12 INCH DIAMETER WALNUT TREE LIMBS. TIME ESTIMATED VIA RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

314 
WUUS53 KSGF 252105
SVRSGF
MOC029-059-105-252145-
/O.NEW.KSGF.SV.W.0203.160825T2105Z-160825T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT THU AUG 25 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DALLAS COUNTY IN SOUTHWESTERN MISSOURI...
  NORTHWESTERN LACLEDE COUNTY IN SOUTHWESTERN MISSOURI...
  CENTRAL CAMDEN COUNTY IN CENTRAL MISSOURI...

* UNTIL 445 PM CDT

* AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  MACKS CREEK...OR 15 MILES SOUTHWEST OF CAMDENTON...MOVING NORTHEAST
  AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAKE OF THE OZARKS...             HA HA TONKA STATE PARK...
  LAKE OF THE OZARKS STATE PARK...  OSAGE BEACH...
  CAMDENTON...                      MACKS CREEK...
  LINN CREEK...                     GREEN BAY TERRACE...
  TUNAS...                          BRANCH...
  LEADMINE...                       ROACH...
  PLAD...                           DECATURVILLE...
  MONTREAL...                       OLD LINN CREEK...
  FREEDOM...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3795 9250 3774 9298 3788 9309 3815 9269
TIME...MOT...LOC 2105Z 237DEG 22KT 3785 9295 

HAIL...1.00IN
WIND...60MPH
 
$$

TERRY
2 follow-up statements
235 
WWUS53 KSGF 252114
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT THU AUG 25 2016

MOC029-059-105-252145-
/O.CON.KSGF.SV.W.0203.000000T0000Z-160825T2145Z/
DALLAS MO-LACLEDE MO-CAMDEN MO-
414 PM CDT THU AUG 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN DALLAS...NORTHWESTERN LACLEDE AND CENTRAL CAMDEN
COUNTIES...

AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MACKS CREEK...OR 14 MILES SOUTHWEST OF CAMDENTON...MOVING NORTHEAST
AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAKE OF THE OZARKS...             HA HA TONKA STATE PARK...
LAKE OF THE OZARKS STATE PARK...  OSAGE BEACH...
CAMDENTON...                      LINN CREEK...
BRANCH...                         MONTREAL...
LEADMINE...                       OLD LINN CREEK...
FREEDOM...                        ROACH...
DECATURVILLE...                   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE OF THE OZARKS...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3795 9250 3778 9296 3789 9304 3815 9269
TIME...MOT...LOC 2114Z 242DEG 7KT 3786 9293 

HAIL...1.00IN
WIND...60MPH
 
$$

TERRY
920 
WWUS53 KSGF 252139
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT THU AUG 25 2016

MOC029-059-105-252146-
/O.EXP.KSGF.SV.W.0203.000000T0000Z-160825T2145Z/
DALLAS MO-LACLEDE MO-CAMDEN MO-
439 PM CDT THU AUG 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS...
NORTHWESTERN LACLEDE AND CENTRAL CAMDEN COUNTIES WILL EXPIRE AT 445
PM CDT...
        
ANOTHER SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR NORTHEAST
DALLAS AND NORTHWEST LACLEDE COUNTIES.


LAT...LON 3795 9250 3778 9296 3789 9304 3815 9269
TIME...MOT...LOC 2135Z 237DEG 22KT 3786 9293 

$$

TERRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:46 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 25, 2:46 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
246 PM CDT THU AUG 25 2016

.SYNOPSIS...
Issued at 246 PM CDT Thu Aug 25 2016

A surface boundary was located from southeast Kansas into northern
Missouri early this afternoon. Instability has developed south and
east of the boundary with surface based CAPES of 3000-4000 j/kg
over the Ozarks. 0-6 bulk shear was between 30-40kts. Main focus
over the short term period will be with convection potential,
especially over our northwestern 1/3 of the CWA.

&&

.SHORT TERM...(This evening through Friday)
Issued at 246 PM CDT Thu Aug 25 2016

For the remainder of this afternoon and tonight, we are
anticipating some scattered convection to begin firing up shortly
over extreme southeast Kansas and the Missouri Ozarks. More
organized convection is expected to our north and west again
tonight. PW values along the front to our northwest tonight will
be between 1.7 and 1.9 in. and our surrounding WFO neighbors to
our north and west will be issuing a flash flood watch for
tonight, given the already heavy rainfall from last night. Over
our area, main concern will be in our northwest 1/3 of the CWA
which could get the eastern extent of this convection tonight, but
at this time we are not expecting enough in the way to warrant a
watch in our cwa and we also did not get the rainfall as did the
areas to our northwest last night.

.LONG TERM...(Friday Night through Thursday)
Issued at 246 PM CDT Thu Aug 25 2016

The front is expected to hang around the area through the weekend
with continued chances for scattered convection anticipated. At
this time we are not expecting organized severe storms, but could
see some strong storms develop during the afternoon on Friday near
the frontal boundary. Cloud cover and scattered convection will
keep temperatures down slightly with highs generally in the mid to
upper 80s.

Can't rule out thunderstorm chances on a daily basis given the
high moisture content and weak disturbances pushing through the
area. Little change in daily temperatures is expected through the
period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1233 PM CDT Thu Aug 25 2016

For the KSGF/KJLN/KBBG tafs: The main surface boundary will remain
north of the TAF sites through the period, which will be the focus
for more widespread showers and thunderstorms. Cannot rule out some
isolated storms further south this afternoon, but confidence no high
enough to include in forecasts. Otherwise, better chances for
convection will be late tonight/Friday morning as front sags
slowly southward. Consensus of models do show activity to remain
across central Missouri, but will include a prob30 after 12Z group
given closer proximity of front. VFR conditions expected through
the period, with the only IFR/MVFR flight conditions expected
would be any any storms that might impact the terminals.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Raberding
Hazardous weather outlook, Aug 25, 3:39 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT THU AUG 25 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
339 PM CDT THU AUG 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THE
  EVENING...MAINLY NORTH AND EAST OF THE INTERSTATE 44 CORRIDOR.
  SOME OF THESE STORMS MAY BECOME STRONG WITH WIND GUSTS UP TO 60
  MPH AND HAIL TO THE SIZE OF QUARTERS.

  ADDITIONAL STORMS WILL BE POSSIBLE OVERNIGHT...BUT WILL MAINLY
  BE CONFINED TO SOUTHEAST KANSAS INTO WEST CENTRAL AND CENTRAL
  MISSOURI.

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL
  REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME
  SOUTHEASTERN THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS WILL THEN BE POSSIBLE ON A DAILY BASIS FROM
  FRIDAY THROUGH NEXT TUESDAY.

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL
  REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS INTO NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, Aug 25, 3:57 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT THU AUG 25 2016

MOZ069-080-252145-
CAMDEN MO-DALLAS MO-
357 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS AND SOUTHWESTERN
CAMDEN COUNTIES UNTIL 445 PM CDT...

AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF URBANA...OR 15 MILES NORTH OF BUFFALO...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
HA HA TONKA STATE PARK...         LAKE OF THE OZARKS...
CAMDENTON...                      URBANA...
MACKS CREEK...                    LINN CREEK...
LOUISBURG...                      GREEN BAY TERRACE...
TUNAS...                          BRANCH...
LEADMINE...                       ROACH...
HURRICANE DECK...                 OLD LINN CREEK...
PUMPKIN CENTER...                 PURVIS...

LAT...LON 3796 9261 3789 9274 3789 9285 3783 9286
      3768 9313 3781 9319 3787 9319 3791 9314
      3790 9307 3796 9307 3817 9282
TIME...MOT...LOC 2057Z 231DEG 18KT 3787 9304

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:57 PM CDTSpecial Weather StatementSGFCamden48 min
Aug 25, 4:28 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede47 min
Aug 25, 4:51 PM CDTSpecial Weather StatementSGFDallas39 min
Aug 25, 4:58 PM CDTSpecial Weather StatementSGFMiller47 min
Aug 25, 5:17 PM CDTSpecial Weather StatementSGFMaries43 min
Aug 25, 5:42 PM CDTSpecial Weather StatementSGFDallas48 min
Aug 25, 5:49 PM CDTSevere Thunderstorm WarningSGFJasper, Newton56 min
Aug 25, 6:02 PM CDTSevere Thunderstorm WarningSGFDallas, Polk58 min
Aug 25, 6:05 PM CDTSpecial Weather StatementSGFMorgan40 min
Aug 25, 6:25 PM CDTSpecial Weather StatementSGFMorgan50 min
Aug 25, 6:53 PM CDTSevere Thunderstorm WarningSGFDallas, Polk40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.